MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE COMMAND 14 GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE COMMAND 14 GUIDE WIRE
Model Number 2078174
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product performance engineering reviewed the incident information; however, the product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.There were no damages noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported failure to advance, difficulty to remove and tip separation appear to be related to operational circumstances of the procedure.In this case, based on the reported information, during advancement the guide wire encountered resistance with the heavily calcified, heavily tortuous and totally occluded anatomy resulting in the failure to advance and difficulty to remove.Manipulation against resistance resulted in the tip separation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The 2.0x80mm armada referenced is being filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, heavily tortuous lesion behind the knee (btk) with total occlusion.The command guide wire (gw) was advanced to the lesion with the support of a 2.0x80mm armada percutaneous transluminal angioplasty (pta) catheter; however, the gw could not cross and became stuck in the occlusion after attempting to go further subintimal.The tip of the command gw separated in the anterior tibial artery and no attempt was made to retrieve the tip.The armada 14 was inflated to a maximum of 7 atmospheres.No rupture noted, but a tear in the tip of the armada 14 from the tip to the beginning of the balloon was noted and was due to being advanced with the command guide wire in the heavily calcified lesion.A winn guide wire was able to cross the lesion but no other device, including a 2.0x120 mm armada, a 2.0x20 mm armada xt and a non-abbott balloon was able to cross despite the use of a non-abbott long introducer sheath.There was no reported clinically significant delay in the procedure.No additional information was provided.

Brand Name
HI-TORQUE COMMAND 14 GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11440226
Report Number2024168-2021-01835
Device Sequence Number11706382
Product Code DQX
UDI-Device Identifier08717648176678
UDI-Public08717648176678
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K122573
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number2078174
Device Catalogue Number2078174
Device Lot Number0040671
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2021
Initial Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.0X80MM ARMADA 14 PTA CATHETER; 4 FR BIOTRONIC FORTRESS INTRODUCER SHEATH
Outcome Attributed to Adverse Event Other;